💬 I've been quiet this week as I've been feeling pretty flat, unmotivated and I've also been ruining my diet with bad food. I knew something was up and decided to do some research.
🤔 Turns out I've most likely depleted my dopamine levels (the neurotransmitter basically responsible for motivation and drive). A result can also be addictive like behaviour of trying to trigger the reward system in our brains to give ourselves a quick dopamine boost (in my case via food). After more research I found that supplements I take to deal with side effects from my medication and to help me sleep (5htp and melatonin) can deplete dopamine levels. While they both increase serotonin (the happiness hormone) which sounds like a good thing, the brain can only make so much of either and I had upset the balance. Recently I've changed medications, meaning that I most likely need to take a lower dose of 5htp but hadn't done this, and I had also been taking more melatonin. On top of that, I also stopped taking a supplement which contains tyrosine (a precursor to dopamine).
❕ So! Here are some important lessons to take from this:
✅ DO YOUR OWN FUCKING RESEARCH on supplements and anything you put into your body - not only what they do, but also what they can interfere with and any side effects/reactions and the right doses. Don't just take a supplement because jacked Jake down at gym said it would get you shredded or Swole Steph at your local supplement store said it will give you mad gains.
✅ Remember more does not equal better! Work out the right dose for your own body and remember maintaining good physical and mental health in the body is a balancing act, and messing with the balance has consequences.
✅ Listen to your body. You know your body the best so on top of doing your own research, take note of how everything effects your body. This is a general point to consider too. Always ask yourself why your body may be reacting or feeling a certain way.
✅ If your mood is low or your mental health is off then don't be afraid to speak to people about it or get help. What I've mentioned above is also totally specific just to me and not at all answer for everyone.